Carleman estimates for a subelliptic operator and unique continuation
Annales de l'Institut Fourier, Volume 44 (1994) no. 1, pp. 129-166.

We establish a Carleman type inequality for the subelliptic operator =Δ z +|x| 2 t 2 in n+1 , n2, where z n , t. As a consequence, we show that -+V has the strong unique continuation property at points of the degeneracy manifold {(0,t) n+1 |t} if the potential V is locally in certain L p spaces.

Nous démontrons une inéqualité du type de Carleman pour l’opérateur sous-elliptique de la forme =Δ z +|z| 2 t 2 dans n+1 avec n2, z n , et t. On en déduit que -+V possède la propriété d’unicité stricte du prolongement des solutions aux points (0,t), t, si le potentiel V appartient localement à des espaces L p particuliers.

@article{AIF_1994__44_1_129_0,
     author = {Garofalo, Nicola and Shen, Zhongwei},
     title = {Carleman estimates for a subelliptic operator and unique continuation},
     journal = {Annales de l'Institut Fourier},
     pages = {129--166},
     publisher = {Institut Fourier},
     volume = {44},
     number = {1},
     year = {1994},
     doi = {10.5802/aif.1392},
     zbl = {0791.35017},
     mrnumber = {94m:35037},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.1392/}
}
TY  - JOUR
AU  - Garofalo, Nicola
AU  - Shen, Zhongwei
TI  - Carleman estimates for a subelliptic operator and unique continuation
JO  - Annales de l'Institut Fourier
PY  - 1994
DA  - 1994///
SP  - 129
EP  - 166
VL  - 44
IS  - 1
PB  - Institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.1392/
UR  - https://zbmath.org/?q=an%3A0791.35017
UR  - https://www.ams.org/mathscinet-getitem?mr=94m:35037
UR  - https://doi.org/10.5802/aif.1392
DO  - 10.5802/aif.1392
LA  - en
ID  - AIF_1994__44_1_129_0
ER  - 
%0 Journal Article
%A Garofalo, Nicola
%A Shen, Zhongwei
%T Carleman estimates for a subelliptic operator and unique continuation
%J Annales de l'Institut Fourier
%D 1994
%P 129-166
%V 44
%N 1
%I Institut Fourier
%U https://doi.org/10.5802/aif.1392
%R 10.5802/aif.1392
%G en
%F AIF_1994__44_1_129_0
Garofalo, Nicola; Shen, Zhongwei. Carleman estimates for a subelliptic operator and unique continuation. Annales de l'Institut Fourier, Volume 44 (1994) no. 1, pp. 129-166. doi : 10.5802/aif.1392. http://www.numdam.org/articles/10.5802/aif.1392/

[ABV]W. O. Amrein, A. M. Berthier and V. Georgescu, Lp inequalities for the Laplacian and unique continuation, Ann. Inst. Fourier, Grenoble, 31-3 (1981), 153-168. | Numdam | MR | Zbl

[B]H. Bahouri, Non-prolongement unique des solutions d'opérateurs, “Somme de carrés”, Ann. Inst. Fourier, Grenoble, 36-4 (1986), 137-155. | Numdam | MR | Zbl

[C]T. Carleman, Sur un problème d'unicité pour les systèmes d'èquations aux derivées partielles à deux variables indépendantes, Ark. Mat., 26B (1939), 1-9. | MR | Zbl

[E]A. Erdelyi (Director), Higher transcendental functions, Bateman manuscript project, McGraw-Hill, New York, 1955. | MR | Zbl

[G]N. Garofalo, Unique continuation for a class of elliptic operators which degenerate on a manifold of arbitrary codimension, J. Diff. Eq., 104 (1) (1993), 117-146. | MR | Zbl

[Gr]P. Greiner, Spherical harmonics on the Heisenberg group, Canad. Math. Bull., 23(4) (1980), 383-396. | MR | Zbl

[Gru1]V.V. Grushin, On a class of hypoelliptic operators, Math. USSR Sbornik, 12(3) (1970), 458-476. | Zbl

[Gru2]V.V. Grushin, On a class of hypoelliptic pseudodifferential operators degenerate on a submanifold, Math. USSR Sbornik, 13(2) (1971), 155-186. | Zbl

[H]L. Hörmander, Uniqueness theorems for second order elliptic differential equations, Comm. P. D. E., 8 (1983), 21-64. | MR | Zbl

[J]D. Jerison, Carleman inequalities for the Dirac and Laplace operators and unique continuation, Adv. in Math., 63 (1986), 118-134. | MR | Zbl

[JK]D. Jerison and C. E. Kenig, Unique continuation and absence of positive eigenvalues for Schrödinger operators, Ann. of Math., 121 (1985), 463-494. | MR | Zbl

[K]C.E. Kenig, Restriction theorems, Carleman estimates, uniform Sobolev inequalities and unique continuation, Lecture Notes in Math., 1384 (1989) 69-90. | Zbl

[RS]L.P. Rothschild and E.M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math., 137 (1976), 247-320. | MR | Zbl

[SS]M. Schechter and B. Simon, Unique continuation for Schrödinger operators with unbounded potential, J. Math. Anal. Appl., 77 (1980), 482-492. | MR | Zbl

[S]C.D. Sogge, Oscillatory integrals and spherical harmonics, Duke Math. J., 53 (1986), 43-65. | MR | Zbl

[SW]E.M. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton Univ. Press, 1971. | MR | Zbl

[Sz] G. Szegö, Orthogonal Polynomials, A. M. S. Colloq. Publ., 4th edition, 23, 1975.

Cited by Sources: